All Journal Entries Journals
Previous | Next

Wondering about all these meds....

Apr 23, 2009 - 3 comments
Tags:

xanax

,

meds

,

sleep

,

medication

,

wondering



I am so upset about my doc forcing me to try and change a medication that is working so well for me.  I have tried so many different drugs its pathetic.  Effexor, lexapro, klonapin, anti-depressants like paxil, zoloft, celexa you name it I have tried it.  Problem is I am not depressed AT ALL...and my doc keeps telling me I have to be to be getting these anxiety or panic attacks, I don't think he is right at all.  My husband is begining to think I have lost my mind with all the changes in my moods and side effects to all these different meds.  At first he said no way to the xanax because he knew to many people that were on it and abusing it so badly, but has come around to understand that it is the only drug I have taken that gives me ZERO side effects and I have never increased my dosage but have asked to have it lowered and was advised against it by two other docs.  I now just take it as needed and for sleep at night a few nights a week if I am having trouble.  This has worked wonders for me.  Now doc convinced me two days ago to try a drug called seroquel 100mg.  I took 25mg at 11pm and did not wake till 5pm the next day.  I could not talk, walk and I was hallucinating which caused me to have a severe panic attack.  Now he wants me to try Buspar but with this drug I would need another to help me sleep so two pills instead of just the one.  I am so mad and angry I am a strong willed person and can take control of many things with myself, and I would strongly admit if I thought for one sec I was some kind of addict, but I am not.  The only thing I seemed to be addicted to is smoking, but have quit 14 times (with every pregnancy I have had with no problems because of sheer will power).  I have three small children and I can not afford to take drugs that alter my moods or debilatate me in physical ways.  Xanax does not make me sleepy and takes care of my attacks within 10 to 15 minutes after I take it.  On rare occasions I have had it not work and had been rushed to the hospital 4x for it in the last 2 years.  Some days are better than others and I take it according to each day not on a doctors prescribed schedule.  I also read alot about the life span of one pill of xanax but I have to disagree because I can still feel its effects well after 4 hrs, sometimes up to 8 hrs after.  Lesson here is everyone's body is different in how they respond to drugs of these kinds and how their bodies digest and everything so it should be on an individual basis and the doctor should not generalize you with the general population of people who abuse these drugs because they like the high from them.  That is my vent for the day!

Comments
Post a Comment
Avatar_f_tn
by remar, Apr 23, 2009
I know that alot of Drs. will not prescribe xanax no matter what. So many people have abused this med and it's a shame because people that do really well on it can't get it.
In my opinion your Dr. should not have put you on seroquel. Thank goodness you only took 25 mgs or might still be sleeping! My brother-in-law has taken 100mgs for many years and it still knocks him out.
Your so right about everyone being different in how they respond to meds. Your doing well with the xanax so I don't understand your Dr. wanting to change your meds at all, except that's it's gotten a bad reputation for being addictive. But so are almost all antidepressants. Xanax was much easier to come off of than effexor was for me.
I hope you can convince your Dr. to keep you on the med that works for you. Take care. Remar

881974_tn?1242204273
by LadyLuck77, Apr 24, 2009
Thanks Remar! I took effexor as well and had some severe reactions on it and coming off of it as well.  My doc tells me that if I don't stop taking the Xanax that by the time I am 45 I will have no memory left.  I personally think he is being a little dramatic as I have a very good short and long term memory and have expressed this to him but he seems to still think I am decieving him in some way for some other reason, which I am not I am just trying to explain my habits, personality and behavior and my lifestyle so the best decisions can be made about my care.  He just does not seem to want to take the time to get that involved as with many dr.'s I have seen in the past.  You are supposed to trust in your doctors to do the right thing by you and to actually take the time to do the research on what is best for you as individual and I think most doctors have lost this attribute and think of us more as cash cows.

Avatar_f_tn
by remar, Apr 24, 2009
Effexor was horrible for me too. Terrible side effects and the withdrawal took almost 2 months, that was after tapering. Xanax was so much easier to quit.
Ha ha! I'm almost 48 and have been on and off xanax since I was 23. I still have a very good memory.
You hit the nail on the head by saying Drs. should do what's right for YOU. We're all so different and Drs. need to realize this. If your not depressed than why take an antidepressant that may have alot of side effects? It's true that alot of them do help with anxiety also but it is worth putting up with all the possible side effects?
Effexor did work great for my anxiety but I had so many other problems while taking it. Yes, I do have depression along with anxiety, but you don't.
Thank you for the friend invite. I'll send you a pm.







Post a Comment